MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; 366560

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; 366560
Catalog Number 366560
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tubes were clotting and gelling with a bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter: material no.366560, batch no.8345533.It was reported tubes were clotting and cells gelling.
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for clotting with the incident lot was observed.The customer¿s practice as described is not covered by our ifu hence is considered off label use.Additionally, all samples were visually inspected for the presence of the correct quantity of citrate additive.All tubes appeared to contain the correct amount.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for clotting with the incident lot was not observed as all samples met the required specifications.Additionally, the photos did identify clotting had occurred, however based on the customers description this is not covered by our ifu hence is considered off label use.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the tubes were clotting and gelling with a bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter: material no.366560, batch no.8345533.-it was reported tubes were clotting and cells gelling.

Brand Name
BD VACUTAINER® BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
366560
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8658978
Report Number1917413-2019-01549
Device Sequence Number2275398
Product Code JKA
UDI-Device Identifier50382903665605
UDI-Public50382903665605
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K013971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2019
Device Catalogue Number366560
Device Lot Number8345533
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;